

## CIVICA European Week

## London School of Economics and Political Science

 $25^{th} - 26^{th}$  June, 2024

Tuesday, 25 <sup>th</sup> June 2023 Online (Zoom)	
When	What
9:30am	<ul> <li>Introductory Remarks: Migration in a Changing Europe and European Week at the LSE (30 minutes)</li> <li>Professor Paul Apostolidis, CIVICA Academic Coordinator</li> <li>Helen Rosemont, European Partnerships Coordinator</li> </ul>
10:00am- 11:00am	<ul> <li>Lecture: Migration and the History of Ideas in Europe (40 mins + 20 mins Q&amp;A)</li> <li>Speaker: Dr Dina Gusejnova, LSE International History Department.</li> </ul>
11:00am- 11:15am	Break
11:15am – 12:15pm	Workshop Activity: What does it mean to be 'European'? How does migration affect Europeanness? (1 Hour)
12:15pm – 1:15pm	Break
1:15pm- 2:15pm	<ul> <li>Panel Discussion: Migration, Work, and Social Inequalities. (Presentations for 30 minutes, then 30 minutes discussion)</li> <li>Panelists: Prof Patrick McGovern, LSE Sociology Department; Prof Isabel Shutes, LSE Social Policy Department; Prof Lucinda Platt, LSE Social Policy Department</li> </ul>
	Wednesday, 26 <sup>th</sup> June, 2023 Sir Arthur Lewis Building B.07





2:45pm	Arrival and refreshments	
3:00 – 4:00pm	LSE Workshop	
4:00 – 4:45pm	<ul> <li>LSE Campus Tour</li> <li>A tour of the LSE Campus led by LSE Student Ambassadors</li> </ul>	
4:45 – 5:20pm	Networking Dinner	
LSE Marshall Building Great Hall		
5:30pm – 6:15pm	<ul> <li>MERITA Panel Discussion: Who Gains Entry? Migration Control in Europe and the Idea of Merit (45 minutes)</li> <li>Panelists: Laurence Romani (Stockholm School of Economics), Hyun-Jung Lee (LSE), Marta Pachocka (LSE), Borja Santos Porras (IE University Madrid), Paul Apostolidis (LSE, moderator)</li> <li>The MERITA seed project brings together an interdisciplinary team of researchers from the CIVICA alliance, spanning over management, sociology, political sciences, economics, and law to investigate shifts in how EU countries think and practice the integration of persons with a migration background.</li> </ul>	
6:15pm – 7:00pm	Student Workshops	